Over 93,000 Americans died from drug overdoses in 2019 (National Institute on Drug Abuse). This is the highest number ever recorded. It is important to be aware of the signs of overdose, Naloxone, a life-saving reversal drug, and laws around this issue.
Some general symptoms associated with various overdose states include severe chest pain, seizures, severe headaches, difficulty breathing, delirium, extreme agitation, or anxiety.
In addition to these symptoms, other signs may include:
According to the CDC, Naloxone is defined as “a prescription drug that can reverse the effects of opioid overdose and can be life-saving if administered in time. The drug is sold under the brand name Narcan or generic Naloxone. If you or someone you know may be in a position to assist a person at risk of an opioid overdose, this life-saving medication is available at pharmacies.
There are two ways to access a naloxone rescue kit from a pharmacy in Georgia:
Obtain a prescription from your prescriber and take it to a pharmacy that stocks naloxone.
Go directly to a pharmacy and request a naloxone kit. A. standing order for naloxone was issued to all pharmacies in Georgia.
In 2014, Governor Nathan Deal signed the Good Samaritan 911 Medical Amnesty Bill into law which provides limited prosecution immunity to anyone who seeks emergency medical help for an overdose victim. The Bill also allows first responders to carry Narcan. Narcan (Naloxone) is a prescription medication used for the treatment of an opioid overdose or a possible opioid overdose. www.stopoverdoses.com
The GA 911 Medical Amnesty Law protects people who call 911 and seek medical assistance for someone experiencing a drug or alcohol-related overdose. The caller and the victim cannot be arrested, charged, or prosecuted for personal use quantities of drugs, alcohol, or drug paraphernalia if the evidence was obtained as a result of seeking medical assistance and the caller remains at the scene with the victim.
The message is simple: Don’t Run – Call 911!